Alert archive / Puerto Rico / Flash Flood Watches in 2007
Flash Flood Watch 5, NWS JSJ
NWS JSJ issued this flash flood watch at Aug 26, 2007, 10:08 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2007, 10:08 AM CDT (15:08 UTC)
- Expired
- Aug 26, 2007, 4:26 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 261508 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1108 AM AST SUN AUG 26 2007 ...THE TERRAINS ACROSS THE WATCH AREA ARE SATURATED OR NEARLY SATURATED. ADDITIONAL RAINFALL EXPECTED THIS AFTERNOON COULD LEAD TO FLASH FLOODING... PRZ009>011-262200- /O.NEW.TJSJ.FF.A.0005.070826T1508Z-070826T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ADJUNTAS...LARES... LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO... AGUADA...ANASCO...HORMIGUEROS...MAYAGUEZ...MOCA...RINCON... SAN GERMAN...CABO ROJO...GUANICA...LAJAS 1108 AM AST SUN AUG 26 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WESTERN PUERTO RICO... INCLUDING THE FOLLOWING AREAS...MAYAGUEZ AND VICINITY...SOUTHWEST AND WESTERN INTERIOR. * UNTIL 6 PM AST THIS AFTERNOON * HEAVY RAINFALL POTENTIAL THIS AFTERNOON COULD LEAD TO FLASH FLOODING * HEAVY RAINFALL IS POSSIBLE WITHIN THE WATCH AREA...THIS COULD LEAD TO FLASH FLOODING OF AREAS WITHIN THE WATCH...AS WELL AS QUICK RISES ALONG THE RIO GRANDE DE ANASCO...RIO GUANAJIBO...RIO CANAS...RIO BLANCA...RIO ROSARIO AND THE RIO GUANABA...AND THEIR TRIBUTARIES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
1 follow-up statement
000 WGCA62 TJSJ 262126 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 526 PM AST SUN AUG 26 2007 PRZ009>011-262230- /O.CAN.TJSJ.FF.A.0005.000000T0000Z-070826T2200Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ADJUNTAS...LARES... LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN...UTUADO... AGUADA...ANASCO...HORMIGUEROS...MAYAGUEZ...MOCA...RINCON... SAN GERMAN...CABO ROJO...GUANICA...LAJAS 526 PM AST SUN AUG 26 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN PUERTO RICO HAS BEEN CANCELLED. THE SHOWERS AND THUNDERSTORMS OVER THE WESTERN SECTIONS OF PUERTO RICO HAVE DISSIPATED OR MOVED OFF. ALTHOUGH THERE WILL BE A FEW MORE LIGHT TO MODERATE SHOWERS OVER THAT SECTIONS OF PUERTO RICO THIS EVENING...RAIN CAPABLE OF PRODUCING FLOODING IS NO LONGER EXPECTED. THEREFORE THE FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM SUNDAY EVENING HAS BEEN CANCELLED. THERE ARE NO LONGER ANY FLOOD WATCHES OR WARNINGS IN EFFECT FOR PUERTO RICO. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 4:29 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 26, 4:29 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 529 AM AST SUN AUG 26 2007 .SYNOPSIS...AT UPPER LEVELS...A TROUGH EXTENDS FROM A MODERATELY STRONG LOW PRESSURE NEAR 26 NORTH 57 WEST AND EXTENDS NORTH OF THE AREA THROUGH HISPANIOLA. THE LOW AND TROUGH WILL CONTINUE TO DRIFT NORTHWEST UNTIL MONDAY AND THEN VERY SLOWLY BEGIN TO RETREAT TO THE NORTHEAST THROUGH THE END OF THE WEEK. HIGH PRESSURE NOSES INTO THE AREA FROM THE EAST AND SETTLES TO OUR NORTH AND NORTHWEST OVER THE NEXT WEEKEND. AT MID LEVELS...HIGH PRESSURE FROM GEORGIA TO THE CENTRAL ATLANTIC IS SPLIT BY A LOW NEAR 25 NORTH 57 WEST. THE LOW WILL MOVE NORTH AND WEAKEN EARLY IN THE WEEK. THE HIGH WILL REMAIN ANCHORED OVER THE SOUTHEASTERN UNITED STATES BUT WILL REBUILD OVER THE WATERS NORTH OF THE LOCAL AREA WEDNESDAY THROUGH SUNDAY. SEVERAL TROPICAL WAVES PASS OVER AND SOUTH OF THE AREA THE FIRST ON FRIDAY AND THE SECOND STRONGER WAVE ON MONDAY OF NEXT WEEK. AT LOWER LEVELS...A BAND OF MOISTURE CONTINUES TO STRETCH FROM JAMAICA ACROSS HISPANIOLA AND PUERTO RICO AND EAST INTO THE TROPICAL ATLANTIC. MULTIPLE PERTURBATIONS IN THE FLOW CROSS OVER THE AREA BETWEEN MONDAY AND FRIDAY...THEN MORE ORGANIZED WAVES CROSS THE LOCAL AREA ON FRIDAY AND THE FOLLOWING MONDAY. && .DISCUSSION...WATER VAPOR IMAGERY SHOW THE CONVERGENCE OF TWO AREAS OF MOISTURE FROM THE NORTHEAST AND SOUTHWEST IN THE FLOW IN THE PERIPHERY OF THE UPPER LEVEL TROUGH THAT APPEAR TO MEET SOMETIME DURING THE DAY TODAY OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THE PRECIPITABLE WATER PROFILER SHOWS A MOISTURE MINIMUM OCCURRING AT 06Z THIS MORNING AND MOISTURE IS NOW BACK ON THE WAY UP. THIS CONVERGENCE IS ALSO NOTED ON THE MODEL AT 18Z TODAY AND WOULD APPEAR TO WORK AGAINST CONVECTION FORMING OVER THE AREA. HOWEVER LOW LEVEL WINDS WILL BE FAVORABLE AND LOW LEVEL MOISTURE WILL BE VERY GOOD. SOUTHEAST WINDS AT 850 MB WILL MEET WITH LOCAL SEA BREEZES ON THE NORTH COAST OF PUERTO RICO TO CREATE AN AREA OF CONVERGENCE THAT WILL PRODUCE A CONSIDERABLE AMOUNT OF CONVECTION AND RAINFALL ACROSS MUCH OF THE MAINLAND. AMOUNTS IN GENERAL ARE EXPECTED TO BE LESS THAN YESTERDAY...WHICH APPEARED TO HAVE MORE MOISTURE...BUT HEAVY RAINFALL AND LOCAL FLOODING ARE AGAIN POSSIBLE. TOMORROW THIS BAND CHANGES ORIENTATION OVER THE ISLAND AND SHIFTS TO THE WEST...BUT A SIMILAR SITUATION WILL EXIST. SEVERAL BANDS OF MOISTURE WILL COME ACROSS THE U.S. VIRGIN ISLANDS ON TUESDAY AND BREAK ON THE EASTERN COAST OF THE ISLAND. AFTER THIS...MODELS TURN SOMEWHAT DRIER. THERE IS A LULL IN THE MOISTURE...BUT NOT A TOTAL BREAK AND THEN A TROPICAL WAVE FOLLOWS DIRECTLY ACROSS THE AREA ON FRIDAY. FLOW TURNS SOUTHEAST AND SOME MOISTURE LINGERS UNTIL SATURDAY THEN A SECOND POSSIBLY MORE VIGOROUS WAVES PASSES OVER THE AREA ON MONDAY. && .AVIATION...STRONG CONVECTION WITH THUNDERSTORMS AND MOUNTAIN OBSCURATIONS WILL RECUR TODAY AND TOMORROW OVER PUERTO RICO AND SOME STREAMERS MAY FORM IN THE EAST SOUTHEAST FLOW OVER THE WATER DOWNSTREAM FROM THE ISLANDS EAST OF PUERTO RICO. HIGH PRESSURE ALOFT OVER THE SOUTHEAST UNITED STATES AND AMPLE MOISTURE WILL KEEP CONVECTION ACTIVE OVER DESTINATIONS THERE AS WELL. THERE STILL APPEARS TO BE A NARROW OPENING IN THE MOISTURE JUST SOUTH OF THE BAHAMAS CHAIN AT THE MOMENT. && .MARINE...SEAS CHANGE VERY LITTLE OVER THE NEXT 5 TO 7 DAYS IN THE ATLANTIC AND NOT TOO MUCH VARIATION IN SEA HEIGHTS ARE NOTED IN THE CARIBBEAN UNTIL NEXT MONTH. NEVERTHELESS MOISTURE OVER THE AREA WILL KEEP THE WEATHER ACTIVE AND GUSTY WINDS FROM THUNDERSTORMS WILL AFFECT NAVIGATION OF OUR WATERS FROM TIME TO TIME. && .HYDROLOGY...YESTERDAYS DOWNPOURS IN MUCH OF WESTERN PUERTO RICO AND SOME OF THE SOUTHERN EXURBS OF SAN JUAN AND GUAYNABO CAUSED LOCAL FLOODING OF THE GUAJATACA AND TANAMA RIVERS AND CLOSE APPROACHES TO FLOOD STAGES IN THE CULEBRINAS AND THE RIO PIEDRAS...THE HORMIGUEROS RIVER AND THE RIO GRANDE DE ANASCO IN SAN SEBASTIAN. PRECIPITABLE WATER HAS BEGUN A LITTLE LOWER THAN YESTERDAY MORNING AND FEWER SHOWERS ARE PRESENT WITHIN THE RADAR HORIZON OF NATIONAL WEATHER SERVICE DOPPLER RADAR. NEVERTHELESS THE BAND OF MOISTURE IS STILL PRESENT ON THE SATELLITE IMAGERY AND IN THE GFS AT 850 MB AND MOISTURE AT UPPER LEVELS MAY SOON BE ENHANCED AS BANDS OF MOISTURE FROM THE NORTHEAST AND SOUTHWEST CONVERGE OVER THE AREA LATER TODAY AT UPPER LEVELS BOOSTING PRECIPITABLE WATER OVER THE ISLAND. THE NAM 12 SHOWS MOISTURE PEAKING AT 12Z THIS MORNING...BUT THIS IS NOT HOW THE PROFILER IS INDICATING AND THEREFORE SUSPECT THAT THE GFS IS BEHAVING BETTER WITH MOISTURE LEVELS. THIS WOULD PROVIDE INCREASING MOISTURE DURING THE DAY UNTIL 00Z MONDAY AND GOOD FUEL FOR ANOTHER ROUND OF ACTIVE WEATHER OVER THE ISLAND...ESPECIALLY INLAND SITES. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 77 89 77 / 40 30 40 50 STT 87 80 86 79 / 40 50 50 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/12/
Hazardous weather outlook, Aug 26, 5:30 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN AUG 26 2007 PRZ001>013-AMZ710>750-271000- 630 AM AST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...DAYTIME HEATING AND LOCAL TERRAIN EFFECTS WILL AGAIN LEAD TO SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT TODAY MAINLY ACROSS THE WEST SECTIONS OF THE ISLAND. SOME OF THESE STORMS COULD BE HEAVY AT TIMES...RESULTING IN URBAN AND SMALL STREAM FLOODING IN LOCAL AREAS...MAINLY IN INTERIOR AND WESTERN PORTIONS OF PUERTO RICO. SCATTERED THUNDERSTORMS ARE EXPECTED IN THESE SAME AREAS. .DAYS TWO THROUGH SEVEN...AFTERNOON THUNDERSTORMS IN THE WESTERN SECTIONS OF PUERTO RICO WILL POSE SOME RISK OF LOCALIZED URBAN AND SMALL STREAM FLOODING OVER THE NEXT FEW DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-271000- 630 AM AST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:10 PM CDT | Flash Flood Warning | JSJ | 107 days | |
| Aug 26, 12:49 PM CDT | Flash Flood Warning | JSJ | 108 days | |
| Aug 26, 12:58 PM CDT | Special Marine Warning | JSJ | 62 min | |
| Aug 26, 2:19 PM CDT | Flash Flood Warning | JSJ | 107 days |
Nearby
Flash Flood Watches in Puerto Rico, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.